Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 76, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 21, 1999, 4:48 PM EDT for Richland County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 1999, 4:48 PM EDT (20:48 UTC)
- Expired
- Jul 21, 1999, 5:35 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Richland County, OH
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1082 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS1 KCLE 212050 RRA SVRCLE OHC139-212135- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 448 PM EDT WED JUL 21 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RICHLAND COUNTY IN NORTH CENTRAL OHIO * UNTIL 535 PM EDT * AT 446 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF MANSFIELD... MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE NEAR... MANSFIELD LUCAS ADARIO SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LOMBARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:30 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 21, 2:30 PM EDT, 2 hours 18 minutes before
AFDCLE AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 230 PM EDT WED JUL 21 1999 FRONT LOCATED BETWEEN MANSFIELD AND COLUMBUS...AREA S OF FRONT BAKING IN SUN HAS TEMPS IN THE LOW 90S WITH DEWPOINTS MID 70S...CAPES OF 1000-2000 COMBINED WITH WEAK 500H VORT AND OUTFLOW FROM THUNDERSTORM COMPLEXES LIKELY AREA FOR REDEVELOPMENT THIS AFTERNOON. BOTH MODELS PUSH FRONT TO ERI BY MORNING...NO UPPER LEVEL SUPPORT FOR MCS DEVELOPMENT OVERNIGHT SO TOMORROW LOOKS HOT BUT DRY AS 500 RIDGE BUILDS OVER LOWER GREAT LAKES. AVN/MRF HAS WEAK VORT RIPPLES OVER RIDGE ON SAT SO WILL GIVE CHANCE OF SHOWERS FOR ERI...OTHERWISE HOT AND DRY FORECAST. .CLE...NONE BRAY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.